Format

Send to:

Choose Destination
See comment in PubMed Commons below
Hautarzt. 2014 May;65(5):415-23. doi: 10.1007/s00105-013-2694-y.

[Severe drug-induced skin reactions. Stevens-Johnson syndrome and toxic epidermal necrolysis].

[Article in German]

Author information

  • 1Dokumentationszentrum schwerer Hautreaktionen (dZh), Klinik für Dermatologie und Venerologie, Universitätsklinikum Freiburg, Hauptstr. 7, 79104, Freiburg, Deutschland, dzh@uniklinik-freiburg.de.

Abstract

Stevens-Johnson syndrome (SJS) and Toxic epidermal necrolysis (TEN) are characterized by extensive blistering of the skin and mucosa; they are considered as one disease entity with varying severity. They are rare but potentially life-threatening and accompanied by high mortality. A clear clinical diagnosis is needed to direct specific therapy, but supportive therapy remains most important. In order to identify and withdraw the inducing drug, a very detailed and thorough medication history has to be obtained. Among the highly suspected (strongly associated) agents are allopurinol, antibacterial sulfonamides, non-steroidal anti-inflammatory drugs of the oxicam type, various anti-epileptics and nevaripine. Together they account for more than half of the cases of SJS/TEN. Although a drug is not always the cause, it is considered very like in approximately 75% of cases. Infections have also to be considered as etiologic factors.

PMID:
24820799
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk